Sensipar

USER REVIEWS

Comment from: Ed Martino 75 or over Male 6 months to less than 1 year Patient Published: January 10

Not good. Too many side effects such as muscle pain and lack of appetite, back pain, and joint pain

Related Reading: muscle pain

Comment from: sweeternu 55-64 Female 1 to 6 months Patient Published: October 19

What bothers me is that I have cod but no renal failure and I am not on dialysis. Is this medicine hurting my kidneys?

Comment from: CraigInBaltimore 55-64 Female 5 to less than 10 years Patient Published: February 08

Renal Transplant in 2007. In my Ninth year! Developed Hypoparathyroidism in third year. Began Sensipar and Calcitriol. Some muscle pain. No other side effects noticed. I take my meds RELIGIOUSLY same time with meals or as directed. Numbers are unfortunately, beginning to creep northward and have had to increase to 60 mg per day. I am treated and transplanted via JHU.

Related Reading: hypoparathyroidism | sensipar | muscle pain

Comment from: judijudi0 75 or over Female 1 to less than 2 years Patient Published: July 13

My calcium levels have dropped from 13.8 to 8.1. I have an overactive parathyroid. I have just been diagnosed with stage 4 kidney problem. BUT by biggest problem is that I am experiencing full-mouth hyperplasia. My gums are swollen and no amount of dental visits have helped. I can almost pinpoint this problem since I began taking Sensipar, but have not found any other back-up. Am curious if anyone else has had a problem with their teeth and/or gums.

Related Reading: kidney | sensipar

Comment from: smokeyeyes03sbcglobal.net 65-74 Female 5 to less than 10 years Caregiver Published: March 16

i had a kidney transplant 2003, but my thyroid continued functioning. Yes, it is an expensive drug. No generic as yet. I have to pay |$189.00 for 15 pills. Plus my other immune suppressant pills. Other than surgery ? What

Related Reading: kidney

Comment from: patty 75 or over Female 2 to less than 5 years Patient Published: October 08

My patient was taking sensipar in different doses but she has had 3 episodes where she had to go to hospital via ambulance with very high calcium levels-life threatening now she is scheduled to have the surgery on removal of 3 1/2 parathyroid glands on 10/10 and is very high risk on a low risk type of surgery,

Related Reading: sensipar

Comment from: HAROL 65-74 Male 6 months to less than 1 year Patient Published: July 12

MAKES ME GAIN WEIGHT AND GAVE ME BACK PAIN I HAVE NO CANCER OR HIGH CALCIUM, SO I DON'T KNOW WHY IT WAS PRESCRIBED

Related Reading: cancer

Comment from: Happy golfer 65-74 Female 1 to 6 months Patient Published: June 04

This medication has given me back my quality of life. All the associated side effects of extremely high calcium level in my blood - fatigue, lack of energy, irritation, depression et al - has disappeared after a couple of weeks already.

Related Reading: fatigue | depression

Comment from: Anna1441 55-64 Female 1 to 6 months Patient Published: January 03

I just completed a our week trial on this med. Have high calcium and phosphate levels and severe deficiency of Vit D. TSH levels are off. Scan of parathyroid showed no tumors. Yeat have all the classic symptoms along with bloodwork that says parathyroid tumor. Pain in legs was becoming unbearable. Also experienced symptome of irritable bowel symptom which is an opposite symptom. Noticed some improvement of symptoms by day three of Sensipar. Today being day 28, Leg pain is 90% gone, Bowel issues are no longer there. I feel all around so much better. Can't afford to continue this med so looks like parathyroid exploratory surgery will be in my near future. I took the med with the last meal of the day every day, no side effects when taken with a full stomach.

Related Reading: sensipar

Comment from: 55-64 Female 1 to 6 months Patient Published: September 12

I have stage 5 CKD, and take sensipar with my largest meal of the day.I have experienced no side effects at all. Along with it I also take Calcitriol 3times a week. I take a potassium supplement and a Nephro vitamin daily. Have no symptoms of the CKD, and feel much better overall taking the Sensipar.

Related Reading: sensipar

Comment from: sesom 65-74 Male less than 1 month Patient Published: May 01

This drug caused an acute lung infection requiring 3 rounds of antibiotics

Comment from: afreemandian 45-54 Female 6 months to less than 1 year Patient Published: February 11

I stopped useing sensipar because I stayed sick,vomiting and seeing things. That were not there I couldn't drive I was bed ridden because my bones hurt. My eyes hurt and I could not trust. What I see.

Related Reading: sensipar

Comment from: 45-54 Male 2 to less than 5 years Patient Published: September 14

Taking this medication has improved my PTH, Phosphorus, and Calcium numbers. I haven't had any side effects. This saved me from surgery.

Comment from: shellyg0 55-64 Male Patient Published: August 16

Many have complained because this drug is so expensive and many insurers will not pay for it. If you have private insurance drug coverage ask your dietician or nephrologist for the manufacturers co-pay card from AMGEN pharma. This discount card will reduce your co-pay to just $5 and is good for 12 refills!

Comment from: Majorminor 55-64 Male 6 months to less than 1 year Patient Published: June 09

The drug does not work. Yaking Pgospgate Binders are the most important effective treatment to lower PTH. I was on Dialysis 10 years prior to Densipar and managed fine. The Hype the doctors take on Bone loss is Baloney. Removing Parathyroid is a big mistake especially of you later get a transplant. Dr;s are making a fortunee prescribing this frig it is all a scam. Take your Pgosphate Biners vut out high Phos Foods Don't be a jerk You dont need Sensipar!!!!!

Related Reading: treatment | sensipar

Comment from: Clara 65-74 Female Caregiver Published: October 14

am not taking Sensipar. clicked the stars above for this to process. am searching for info on relation of long-term lithium use and hyper-parathyroid. surgery of only one parathyroid (only one is hyper) has been recommended (or taking sensipar) but am afraid continued use of lithium will cause the hyperparathyroid to recur. have been told no cancer is present. If unable to help can you refer someone? Appreciate any info.

Related Reading: sensipar | cancer

Comment from: Frightened 45-54 Female 2 to less than 5 years Patient Published: September 17

I have been diagnosed with MEN1 and Zollinger-Ellison syndrome. I do not have kidney or adrenal failure. I have had partial removal of my parathyroid glands twice and still my PTH level remains high. After my second surgery was unsuccessful in bringing my PTH levels, my doctors refused to perform a third surgery because my health insurance was insufficient and I could not afford to pay the difference between what was charged and what was covered. My endocrinologist then put me on Sensipar and I have remained on it for four years. In that time I develpoed a malignant brain tumor. I am very concerned this medication caused the tumor but I have no way to find out because there has never been anyone who has either taken the medication for that long a period of time or for my condition. Yet my doctors will not check to see what long term complications arise from sensipar nor will they perform another surgery or take me off the medication. I sometimes feel as though I am a human gunea pig for their private test to see the long term affects of sensipar on a human being with MEN1 and ZES.

Related Reading: kidney | sensipar

Comment from: sherry Female less than 1 month Patient Published: September 04

I have a major leg cramps while taking this medication

SLIDESHOW

Skin Cancer Symptoms, Types, Images See Slideshow
Comment from: 55-64 Female 6 months to less than 1 year Patient Published: August 19

Sensipar was prescribed by my doctor. I found that at 1st I felt ok but nausea increased and over time it got worse. I have primary parathyroidism and am on dialysis due to an inefficient, overzealous surgeon who didn't know when to quit. I cannot personally say I'm happy with the results of it. I'm no longer using it and will NEVER go back on it.

Related Reading: sensipar

References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors